Alert archive / New Hampshire / River Flood Warnings in 2012
River Flood Warning 1, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Apr 23, 2012, 1:10 PM EDT for Grafton County, New Hampshire. It took effect at Apr 23, 2012, 1:52 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 1:10 PM EDT (17:10 UTC)
- In effect from
- Apr 23, 2012, 1:52 PM EDT
- Expired
- Apr 23, 2012, 6:24 PM EDT
- In force
- 5 hr
- Issued by
- NWS Gray, ME
- Flood severity
- Minor
County Grafton County, NH
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pemigewasset River at Woodstock (WOON3). The gauge peaked at 8.76 ft at Apr 23, 2012, 3:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01075000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
359 WGUS41 KGYX 231710 FLWGYX BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAY, MAINE 110 PM EDT MON APR 23 2012 ...THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE PEMIGEWASSET RIVER AT WOODSTOCK AFFECTING GRAFTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET. && NHC009-240510- /O.NEW.KGYX.FL.W.0001.120423T1752Z-120424T0827Z/ /WOON3.1.ER.120423T1752Z.120424T0000Z.120424T0027Z.NO/ 110 PM EDT MON APR 23 2012 THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A * FLOOD WARNING FOR THE PEMIGEWASSET RIVER AT WOODSTOCK * FROM THIS AFTERNOON UNTIL LATE TONIGHT. * AT 1 PM TODAY THE STAGE WAS...8.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 9.2 FEET BY 6 PM. THE RIVER WILL FALL BELOW FLOOD STAGE BY 8 PM. $$ TFH
1 follow-up statement
036 WGUS81 KGYX 232224 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 624 PM EDT MON APR 23 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE... PEMIGEWASSET RIVER AT WOODSTOCK AFFECTING GRAFTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET. && NHC009-232254- /O.CAN.KGYX.FL.W.0001.000000T0000Z-120424T0827Z/ /WOON3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 624 PM EDT MON APR 23 2012 THE FLOOD WARNING IS CANCELLED FOR THE PEMIGEWASSET RIVER AT WOODSTOCK. * AT 6 PM MONDAY THE STAGE WAS 7.8 FEET AND FALLING. * FLOOD STAGE IS 9.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 23, 12:46 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 23, 12:46 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1246 PM EDT MON APR 23 2012 .SYNOPSIS... LOW PRESSURE WILL TRACK THROUGH EASTERN NEW YORK TODAY AND TONIGHT. THIS WILL CONTINUE RAIN, WHICH WILL BE HEAVY AT TIMES, THROUGH MUCH OF TODAY. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER THE AREA THROUGH MID WEEK...WHICH WILL MAINTAIN A THREAT FOR SHOWERS...ESPECIALLY IN THE MOUNTAINS. SURFACE LOW PRESSURE AND A TRAILING COLD FRONT TRACKS ACROSS THE AREA FROM WEST TO EAST THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WILL UPDATE TO INPUT LATEST OBSERVED DATA. HAVE LOWERED THE CHC OF PRCP ACROSS NH PER LATEST RADAR TRENDS...BUT CONT THE HIGHER CHC OF PRCP OVER ME. WILL STILL SEE ANOTHER 0.10 TO 0.50 INCH OF QPF THIS AFTERNOON WITH THE HIGHEST AMOUNTS OVER OUR MORE ERN ZONES. WILL CONT THE FLOOD WATCH FOR PRCP AMOUNTS THAT RANGE MOSTLY FROMM 2 TO 3 INCHES WITH A FEW REPORTS UP TO 4 INCHES. HAVE ALSO RAISED TEMPS A FEW DEGREES...ESPECIALLY OVER SRN AND COASTAL MAINE ZONES PER LATEST TEMPS AND WITH WARM AIR ADVECTING NORTHWARD EVEN THOUGH IT IS COMING IN OFF THE OCEAN. WINDS SLOWLY LETTING UP WITH THE STRONGEST GUSTS MOSTLY CONFINED TO MORE ERN ZONES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... A COLD FRONT WILL PUSH THROUGH THE AREA FROM SOUTHWEST TO NORTHEAST AROUND THE LOW TONIGHT. THERE MAY BE A FEW SHOWERS AS THE FRONT PUSHES THROUGH... WITH SOME BREAKS IN THE CLOUDS BEGINNING TO SHOW UP BEHIND THE FRONT. TEMPERATURES STAY IN THE 40S OVERNIGHT. ON TUESDAY... LOW PRESSURE WILL BE WEAKENING AS IT MOVES NORTH INTO CANADA. HOWEVER... PRESSURE GRADIENT WILL STILL BE TIGHT ENOUGH FOR SOME GUSTY SOUTH TO SOUTHWEST WINDS AS WINDS BECOME ALIGNED AT THE SURFACE AND ALOFT... WITH DECENT MIXING. GUSTS TO 25 OR 30 MPH ARE POSSIBLE. TEMPERATURES WILL WARM INTO THE 50S UNDER MOSTLY CLOUDY SKIES WITH GRADUAL CLEARING. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... IMPRESSIVE 500MB CLOSED LOW OVER LOWER GREAT LAKES BEGINS TO FILL BY TUESDAY NIGHT...BUT LARGE TROUGH COVERING EASTERN HALF OF THE CONUS WILL TAKE SOME TIME TO FLATTEN AND LIFT POLEWARD. WITH COOL CYCLONIC FLOW ALOFT...THIS WILL ALLOW FOR UNSETTLED CONDITIONS ON WEDNESDAY...WITH SCATTERED SHOWERS..ESPECIALLY IN THE MOUNTAINS. A FAST MOVING WAVE WILL TRACK THROUGH THE TROUGH AROUND THURSDAY...AND THIS WILL INCREASE CHANCES FOR SHOWERS ACROSS THE ENTIRE CWA WEDNESDAY NIGHT INTO THURSDAY NIGHT. AFTER A BRIEF BREAK BENEATH ZONAL FLOW FRIDAY AND SATURDAY...WILL SEE ANOTHER 500MB TROUGH DEVELOP TO OUR WEST...AND ANOTHER THREAT FOR PRECIP LATE IN THE WEEKEND. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHORT TERM /THROUGH TUESDAY/...VARIABLE, MOSTLY LOW, CONDITIONS THIS AFTERNOON WITH RA LETTING UP FROM SW TO NE DURING THE COURSE OF THE AFTERNOON. HOWEVER... A MOIST ONSHORE FLOW WILL KEEP CLOUDS IN PLACE FOR MOST OF MAINE WITH CONTINUED LOW CIG. SLOW IMPROVEMENT TO VFR OR MVFR IS EXPECTED TNGT AND TUESDAY AS A COLD FRONT SHIFTS WINDS TO THE SW. HAVE ADDED LLWS FOR TAF SITES FROM PSM TO RKD FOR A FEW HOURS DUE TO THE STRONG LOW LVL JET OF 45 TO 60 KT AT 2000 FT. THIS JET MOVES E SO THE LLWS SHOULD EASE UP DURING THE AFTERNOON. LONG TERM...OCCASIONAL FLIGHT RESTRICTIONS POSSIBLE IN SHOWERS TUESDAY NIGHT THRU WEDNESDAY...WITH A CHANCE FOR A LONGER PERIOD OF IFR OR LOWER WEDNESDAY NIGHT INTO THURSDAY. && .MARINE... SHORT TERM /TODAY THROUGH TUESDAY/...WILL UPDATE TO INPUT LATEST OBSERVED DATA. WINDS AND GUSTS LETTING UP SOME...BUT STILL STRONG ENOUGH TO CONT THE GLW. WINDS WILL CONT TO SLOWLY LET UP THIS AFTERNOON AS THE LOW MOVES NW THRU NY STATE AND THE PRES GRADIENT LETS UP AND THE STRONG LOW LVL JET MOVES E OF THE WATERS. S OR SW FLOW ON TUESDAY MAY STRENGTHEN AGAIN TO SCA LEVELS. DUE TO THE PERSISTENT ONSHORE FLOW...WAVE HEIGHTS WILL STAY ABOVE 5 FT THROUGH TUESDAY. LONG TERM...HIGH SEAS WILL BEGIN TO DIMINISH TUESDAY NIGHT...BUT IT WILL LIKELY TAKE UNTIL THURSDAY OR FRIDAY FOR THEM TO DROP BELOW 5FT IN THE OPEN WATERS...AS INCREASED SOUTH FLOW DEVELOPS AGAIN WEDNESDAY NIGHT INTO THURSDAY. && .FIRE WEATHER... HEAVY RAINS WILL HELP TO ALLEVIATE DROUGHT CONDITIONS AND MOISTEN UP FUELS TODAY. THOUGH SOME DRIER AIR WILL MOVE IN ON TUESDAY... EXPECT CONTINUED CHANCES OF SHOWERS AND MOIST FUELS TO PREVENT SIGNIFICANT FIRE WEATHER CONCERNS. && .HYDROLOGY... HEAVY RAIN IS EXPECTED TO CONT TO END FROM SW TO NE THRU THIS AFTERNOON. MOST PRCP IS OVER WITH FOR NH BUT WILL CONT FOR MUCH OF MAINE WHERE UP TO HALF AN INCH IS STILL PSBL OVER OUR MORE ERN ZONES. THE THREAT FOR FLOODING OF POOR DRAINAGE AND URBAN AREAS IS EXPECTED TO LET UP AS THE RAIN ENDS. HOWEVER THERE IS STILL THE CHC OF SOME STREAMS TO SWELL TO BANKFUL. SOME OF THE FLASHY AND SMALLER MAIN STEM RIVERS COULD REACH OR RISE JUST ABOVE FLOOD STAGE LATER TODAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MEZ012>014-018>028. NH...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NHZ003>010-013-014. MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ150>154. &&
Hazardous weather outlook, Apr 23, 3:17 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 317 AM EDT MON APR 23 2012 MEZ007>009-NHZ001-002-241000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- 317 AM EDT MON APR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT PRECIPITATION REPORTS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ012>014-018>028-NHZ003>010-013-014-241000- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 317 AM EDT MON APR 23 2012 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN PRECIPITATION REPORTS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-241000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 317 AM EDT MON APR 23 2012 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
River Flood Warnings in New Hampshire, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.